MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 2.15MM X 22MM SRTR,CRNA; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 2.15MM X 22MM SRTR,CRNA; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number A-CRN-S-G1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reporter¿s phone number was not provided.Udi: lot number unknown; (b)(4).The lot number was unknown; therefore, the device manufacture date is unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified craniotomy surgical procedure, it was discovered that the cutter device ¿was probably broken¿.According to the reporter, the procedure was completed successfully with a fifteen-minute delay.It was not reported if a spare device was available for use.It was further reported that the postoperative mri (magnetic resonance imaging) performed the following day showed a metal artifact in the field of the craniotomy.A revision surgery was then performed to remove the artifact.It was reported that the patient recovered.There was patient involvement reported.There was a medical intervention required as a result of this event.The exact date of the event was unknown.However, it was reported that the event occurred in 2019.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device evaluation: the actual device was returned for evaluation.Quality engineering evaluated the device and the reported condition was not confirmed.Therefore, an assignable root cause was not determined.During evaluation, a piece of the material was examined using 40x magnification and it did not seem to be a tip of a cutter device.It was observed that the material was corroded and unknown.Therefore, a full assessment of the device could not be performed due to the condition it was received.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
2.15MM X 22MM SRTR,CRNA
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8362732
Report Number1045834-2019-52889
Device Sequence Number11220922
Product Code HBE
UDI-Device Identifier00845384012597
UDI-Public845384012597
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA-CRN-S-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;